# SDR 2009FA0000634

- Difficulty date: July 22, 2009
- Submitted: July 22, 2009
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N452ER
- Make and model: Cessna 172S
- Aircraft serial: 172S1010255
- Aircraft time: 2,129 hours
- System (JASC): 2710 · Aileron Control System
- Part: Cable
- Part number: 0510105360
- Condition: Frayed
- Location: Zone 200
- Part time: 2,129 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSP THE LT AILERON PRIMARY CABLE (PN-0510105-360) WAS FOUND WORN AND FRAYED WHERE IT CONTACTS THE NYLON PULLEY IN THE CEILING AT FS 65.33. THE PULLEYS ROTATE FREELY, HOWEVER, CABLE DOESN'T PROVIDE ENOUGH"TRACTION" TO ROTATE IT WHEN THE AILERON CONTROL IS MOVED FROM STOP TO STOP. THIS RESULTS IN  CABLE SLIPPING AGAINST PULLEY AND EVENTUALLY WEARING THROUGH  STRANDS. AREA WITH BROKEN STRANDS APPEARS ONLY AS A SHINY CABLE AND THERE IS NO OBVIOUS BROKEN STRANDS. IT MUST BE VIEWED WITH A POWERFUL MAGNIFYING GLASS AND BRIGHT LIGHT. IN MANY CASES THE NR OF BROKEN STRANDS FAR EXCEED THE AMOUNT SHOWN IN EITHER THE MM OR AC 43.13.
